There is a large number of health conditions can cause or worsen tinnitus. In most of the cases, you are unable to find the exact cause.
Inner ear cell damage is the common cause of tinnitus. Tiny, delicate hairs present in your inner ear move in relation to the pressure of sound waves. This triggers ear cells for releasing an electrical signal via a nerve from your ear (auditory nerve) to your brain.
If you need more information or you have a question regarding Medications Make Tinnitus Worse, you can discuss it with our HearingSol healthcare professionals, just give us a call on +91-9899437202. We are always here to help you.
Your brain interprets these signals as sound. However, Hairs present in inner ears if bent or break can cause tinnitus.
Various medicine or drugs have ototoxic effects that can cause hearing loss and make tinnitus worse. Tinnitus is caused by drugs or medicine. It may be permanent or depend on the type of medicine, dosages. The time period of treatment or long-term usage of various ototoxic medicine that cause hearing loss or tinnitus. An ototoxic medicine produces a toxic effect on nerve cells of the inner ear.
List of medicine that can cause tinnitus:
- Salicylates: Aspirin and aspirin-containing product may cause tinnitus.
- Non-Steroidal Anti-Inflammatory Drugs (NSAIDS): This type of medicine commonly used which include Advil, Aleve, Anaprox.
- Antibiotics: Aminoglycosides(streptomycin, Tobramycin, Amikacin, and Netilmicin)
- Loop Diuretics: Lasix, Edecrin, and Bumex
- Chemotherapy drugs Cisplatin, Nitrogen Mustard, and Vincristine
This type of medicine is commonly used to treat malaria or night cramp. However, it includes Aralen, Atabrine, Legatrin, and Q-Vel Muscle Relaxant.
It is a dose that has been recognized as a cause of tinnitus. Normal doses of aspirin in a headache or flu are unable to cause tinnitus. The use of aspirin as a larger dose may result in tinnitus sometimes. However, the effect can be reduced if the taking of dose will be stopped.
These are powerful antibiotics that can damage the inner ear. This results in hearing loss and can be developed into tinnitus. It includes streptomycin and gentamicin. These drugs are not available in the form of tablets, syrups. They are present in the form of injections. Damage to the occur only when the percentage of drug in the blood exceeds.
Another drug which is used to damage the hearing loss. It is used for treating cancer. It is a very powerful drug, damage to the ear is uncertain. The drug that damage the ear is platinum, cisplatin carboplatin, and oxaliplatin.
The drug is basically to increase the production of urine. Because it is used for treating high blood pressure heart failure and kidney disorder. Large doses of diuretics with other ototoxic drugs can damage the ear.
It is hallucinations drugs such as marijuana, cocaine. There is no evidence these causes damage to the ear. But it seems to be associated with developing tinnitus.
Consult with your doctor who prescribed drugs that cause tinnitus. Ask them whether you can stop taking medicine or take a different medicine.
Thus, if you are taking medicine without prescription immediately stop taking. Consult with your doctor if you feel need to continue taking the medicine.
Treatment of Tinnitus
The treatment plan can be made, depending on the test result of your hearing evaluation. A professional may recommend one of these treats. These include:
- He may ask you to use hearing aids can often provide relief from your tinnitus.
- Noise suppression or Tinnitus masking devices may be recommended for you.
- Professional will perform the pitch matching and loudness matching tests
- Tinnitus Retraining Therapy could be applied to you
- A free-standing white noise generating machine can be used.